Heavy Rain, Limestone
- When
- July 26, 12:30 PM CST to 1:00 PM CST
- Where
- Limestone County, Athens
- Reported by
- Public
- Coordinates
- 34.800, -86.980
Strong thunderstorms produced 3.15 inches of rainfall in 2.5 hours in portions of Athens.
Scattered strong to severe pulse storms developed along an outflow boundary just north of the Tennessee River during peak daytime heating. These storm produced scattered reports of wind damage, isolated flash flooding and one lightning injury.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Scattered strong to severe pulse storms developed along an outflow boundary just north of the Tennessee River during peak daytime heating. These storm produced scattered reports of wind damage, isolated flash flooding and one lightning injury.
A severe microburst on the east side of Athens heavily damaged a gas station and nearly uprooted some trees as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 26, 10:37 AM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1137 AM CDT MON JUL 26 2010 .UPDATE...ADJUSTED FOR HOURLY TRENDS. && .AVIATION...FOR 18Z TAFS. TCU/CBS HAVE DVLPD ACROSS SRN TN...AND THIS ACTIVITY WILL EXPAND INTO NRN AL THIS AFTN. THE STORMS WILL LIKELY AFFECT AREAS VCNTY OF KMSL AND KHSV BY 20Z...LASTING THRU ~03Z. HAVE LEFT TS OUT OF PREVAILING FCST...BUT HAVE INCLUDED VCTS AT BOTH SITES. VFR CONDS SHOULD OCCUR TNGT...UNTIL SOME MVFR VSBYS DUE TO BR DVLP BY 10Z. && .DISCUSSION.../ISSUED AT 1017 AM CDT MON JUL 26 2010/ EARLIER MID/HIGH CLOUDS HAVE DISSIPATED OR MOVED NEWD...LEAVING PLENTIFUL SUNSHINE THIS MORNING. AS A RESULT...HEATING IS GENERATING CU RAPIDLY S OF THE TN RIVER. GIVEN SUCH LOW LEVEL BUOYANCY...TCU/CBS ARE XPCTD BY 18Z S OF THE RIVER...SPREADING SLOWLY N-NEWD THRU THE AFTN PER UPPER LEVEL STEERING FLOW. WE ARE SEEING VERY SULTRY CONDITIONS ALREADY...WITH DEW POINTS IN THE M-U70S...AND HI'S IN THE M-U90S. HAVE UPDATED THE HWO TO INCLUDE HEAT AWARENESS...AND WL CONSIDER AN ADVISORY AS TRENDS EVOLVE. THE BMX/RSA SOUNDINGS SHOW VERY WET PROFILES THROUGH THE COLUMN WITH PW'S OF 2-2.2 INCHES. LOCALLY HEAVY RAIN AND LIGHTNING APPEAR TO THE BE MAIN THREATS THIS AFTN/EVNG...BUT WET DOWNBURSTS CANNOT BE RULED OUT WITH DCAPE VALUES OF AROUND 1200 J/KG. && .CLIMATE... THE AVERAGE JULY TEMPERATURE FOR HUNTSVILLE NOW STANDS AT 83.5 DEGREES...WHICH IS THE 4TH WARMEST JULY TO DATE ON RECORD. HOWEVER...IF CURRENT FORECAST TEMPS VERIFY THROUGH THE REMAINDER OF THE MONTH...THIS JULY WILL ECLIPSE JULY 1930 AS THE WARMEST ON RECORD. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && AVIATION...KULA DISCUSSION...KULA CLIMATE...KDW
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1156 AM CDT MON JUL 26 2010 ALZ001>010-016-TNZ076-096-097-270200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1156 AM CDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED STRONG THUNDERSTORMS WILL DEVELOP TODAY THROUGH THIS EVENING. THE PRIMARY THREATS WILL BE SUDDEN FREQUENT LIGHTNING AND HEAVY RAIN. LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY WITH SLOW MOVING STORMS. A FEW STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS OF 40 MPH OR HIGHER. OUTSIDE OF THE STORMS...HOT AND HUMID CONDITIONS WILL PREVAIL THIS AFTERNOON. DAYTIME TEMPERATURES ARE FORECAST TO BE IN THE LOW TO MID 90S WITH HEAT INDEX READINGS APPROACHING 105 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING... THUNDERSTORMS CAN BE EXPECTED EACH DAY. PRIMARY THREATS WITH STRONGER STORMS WILL BE LOCALLY HEAVY RAIN AND BRIEF GUSTY WINDS. OUTSIDE OF THE STORMS...HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH THE WEEKEND. BEYOND TUESDAY...DAYTIME TEMPERATURES ARE FORECAST TO BE IN THE MID TO UPPER 90S WITH HEAT INDEX READINGS APPROACHING 105 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE ON AN AS NEEDED BASIS. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1147 AM CDT MON JUL 26 2010 ALZ009-261730- JACKSON- 1147 AM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 1230 PM CDT... AT 1147 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PRINCETON...OR 15 MILES EAST OF MOORES MILL...MOVING EAST AT 5 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LARKIN. LARKIN. ESTILLFORK...HYTOP. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. && LAT...LON 3499 8608 3481 8609 3481 8632 3490 8631 TIME...MOT...LOC 1647Z 258DEG 6KT 3487 8625 KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1204 PM CDT MON JUL 26 2010 TNZ096-261730- LINCOLN- 1204 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 1230 PM CDT... AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARMARGO...MOVING EAST AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELLEVIEW. SKINEM. MOLINO...FAYETTEVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3522 8658 3503 8645 3502 8664 3511 8671 TIME...MOT...LOC 1703Z 263DEG 5KT 3509 8662 20
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1215 PM CDT MON JUL 26 2010
TNZ097-261745-
FRANKLIN-
1215 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 1245 PM
CDT...
AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR JERICHO...MOVING NORTHEAST AT 10 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
KELLER CREEK.
RURAL LOCATIONS EAST OF HUNTLAND.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3515 8604 3502 8596 3499 8605 3499 8612
3505 8617
TIME...MOT...LOC 1713Z 240DEG 7KT 3504 8607
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1232 PM CDT MON JUL 26 2010
TNZ096-261815-
LINCOLN-
1232 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY
UNTIL 115 PM CDT...
AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PETERSBURG...DRIFTING SOUTHWEST AT AROUND
5 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PETERSBURG.
HOWELL.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3537 8653 3536 8652 3517 8664 3527 8680
3527 8674 3528 8673 3530 8671 3535 8660
3537 8660 3538 8659
TIME...MOT...LOC 1731Z 029DEG 7KT 3536 8667
20SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1235 PM CDT MON JUL 26 2010 ALZ009-261800- JACKSON- 1235 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 100 PM CDT... AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SKYLINE...MOVING NORTHEAST AT 10 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HYTOP. WESTERN PORTIONS OF FACKLER. MUD CREEK. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3497 8608 3482 8584 3472 8607 3478 8615 TIME...MOT...LOC 1734Z 212DEG 10KT 3480 8605 20
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 118 PM CDT MON JUL 26 2010 TNZ096-261845- LINCOLN- 118 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 145 PM CDT... AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM BETWEEN LINCOLN AND BELLEVIEW. THIS STORM WAS NEARLY STATIONARY. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... EASTERN PORTIONS OF BELLEVIEW. WESTERN PORTIONS OF LINCOLN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3511 8655 3505 8645 3500 8655 3503 8660 TIME...MOT...LOC 1816Z 236DEG 2KT 3505 8653 KTW
The Northeast Alabama radar (KHTX), 83 km away, was scanning. The volume nearest the first event began at 18:31 UTC.
6 thunderstorm wind, 2 flash flood, 1 heavy rain, 1 hail, 1 lightning. Local standard time, as filed.
Strong thunderstorms produced 3.15 inches of rainfall in 2.5 hours in portions of Athens.
Winds damaged a barn near Fyffe.
Quarter sized hail was reported near Shiloh.
A gas station suffered heavy roof damage. In the vicinity, some trees were nearly uprooted and other large tree limbs were knocked down. There was also minor damage to homes and other small structures.
One female was struck and injured by lightning while on Highway 31 North.
Several trees were blown down along Alabama Avenue. Power lines were also knocked down in the area.
Trees and power lines were blown down from Watefront to Preston Island along highway 79.
Several trees were blown down on McCurdy Loop. Powerlines were also reported down across the area.
Significant flooding occurred at the intersection of Jordan Road and highway 35.
Significant flooding occurred at the intersection of highway 11 and 35.
Numerous trees were blown down across the town of Halltown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247944, 247936, 247935, 247934, 247937, 247940, 247938, 247939, 247942, 247943, 247941.